Combined pill advice please

contraception

#1

@Dr_Paula I am currently taking Mercilon combined pill as when I was taking Microgynon I was experiencing headaches. When I first started Mercilon, I felt fine but the last few months I have been getting headaches. There seems to be some sort of pattern, usually around the start of my break week and the first week starting a new packet I get them. I associated it with hayfever at first. I was advised if this happens to try another pill, what can you recommended? The nurse I saw believe it may be due to the Oestrogen level in the pill therefore that’s why she prescribed Mercilon as it is a lower dose…


#2

Hello @CollL_1994

Apologies for my slow response - I am just back from holiday.

Some people get what is called ‘oestrogen withdrawal headaches’. They happen at the start of the pill free week and are in response to the reduction in oestrogen level.

One thing you can do in response to this is to take your packets back to back and not have a break or a headache or a bleed.

You can either take them continuously or you can take a break every 3 packets.

Hope helpful.

Paula